Alert archive / Idaho / Freeze Warnings in 2021

Freeze Warning 2, NWS Boise, ID

October 11, 20217 counties in Idaho; Malheur County, Oregon

NWS Boise, ID issued this freeze warning at Oct 11, 2021, 2:25 PM MDT for 7 counties in Idaho; Malheur County, Oregon. It took effect at Oct 13, 2021, 3:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2021, 2:25 PM MDT (20:25 UTC)
In effect from
Oct 13, 2021, 3:00 AM MDT
Expired
Oct 13, 2021, 10:00 AM MDT
In force
7 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR

The radar

The Boise radar (KCBX), 25 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS75 KBOI 112025
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
225 PM MDT Mon Oct 11 2021

IDZ012-014-ORZ064-120430-
/O.UPG.KBOI.FZ.A.0001.211013T0900Z-211013T1600Z/
/O.NEW.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
/O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Oregon Lower Treasure Valley-
225 PM MDT Mon Oct 11 2021 /125 PM PDT Mon Oct 11 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT
/9 AM PDT/ WEDNESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28 expected. For the Wind Advisory, northwest winds 20 to 30
  mph with gusts up to 45 mph.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Lower Treasure Valley ID and Upper Treasure Valley.

* WHEN...For the Freeze Warning, from 3 AM MDT /2 AM PDT/ to 10 
  AM MDT /9 AM PDT/ Wednesday. For the Wind Advisory, until 9 PM 
  MDT /8 PM PDT/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ016-120430-
/O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/
Western Magic Valley-
225 PM MDT Mon Oct 11 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Western Magic Valley.

* WHEN...From 3 AM to 11 AM MDT Tuesday.

* IMPACTS...Frost and freeze conditions can kill crops, other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ015-120430-
/O.CON.KBOI.WI.Y.0014.211011T2100Z-211012T0600Z/
Southwest Highlands-
225 PM MDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts to 50 mph 
  expected.

* WHERE...Southwest Highlands.

* WHEN...From 3 PM this afternoon to midnight MDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around. 
  Tree limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ029-ORZ062-063-120300-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/
Owyhee Mountains-Baker County-Malheur County-
225 PM MDT Mon Oct 11 2021 /125 PM PDT Mon Oct 11 2021/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...In Oregon, Baker County and Malheur County. In Idaho, 
  Owyhee Mountains.

* WHEN...From noon MDT /11 AM PDT/ to 9 PM MDT /8 PM PDT/ Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
7 follow-up statements
009 
WWUS75 KBOI 120259
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
859 PM MDT Mon Oct 11 2021

IDZ012-014-ORZ064-121300-
/O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Oregon Lower Treasure Valley-
859 PM MDT Mon Oct 11 2021 /759 PM PDT Mon Oct 11 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Lower Treasure Valley ID and Upper Treasure Valley.

* WHEN...For the Freeze Warning, from 3 AM MDT /2 AM PDT/ to 10 
  AM MDT /9 AM PDT/ Wednesday. For the Wind Advisory, until 9 PM 
  MDT /8 PM PDT/ this evening.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ029-ORZ062-063-120400-
/O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0300Z/
Owyhee Mountains-Baker County-Malheur County-
859 PM MDT Mon Oct 11 2021 /759 PM PDT Mon Oct 11 2021/

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING...

Gusty winds will continue into Tuesday, but remain below 
criteria.

$$

IDZ016-121300-
/O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/
Western Magic Valley-
859 PM MDT Mon Oct 11 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT
TUESDAY...

* WHAT...Freezing temperatures of 28 to 32 degrees expected.

* WHERE...Western Magic Valley.

* WHEN...3 AM to 11 AM MDT Tuesday.

* IMPACTS...Frost and freeze conditions can kill crops, other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ015-120600-
/O.CON.KBOI.WI.Y.0014.000000T0000Z-211012T0600Z/
Southwest Highlands-
859 PM MDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northwest winds 25 to 35 mph with gusts to 50 mph 
  expected.

* WHERE...Southwest Highlands.

* WHEN...Through midnight MDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around and
  make for difficult driving conditions, especially for high
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
150 
WWUS75 KBOI 120549
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1149 PM MDT Mon Oct 11 2021

IDZ015-120700-
/O.EXP.KBOI.WI.Y.0014.000000T0000Z-211012T0600Z/
Southwest Highlands-
1149 PM MDT Mon Oct 11 2021

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Winds are decreasing across the Southwest Highlands, though
tweaker intermittent gusts may continue through the early 
morning. The Wind Advisory has been allowed to expire.

$$

IDZ016-121400-
/O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/
Western Magic Valley-
1149 PM MDT Mon Oct 11 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM MDT
TUESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Western Magic Valley.

* WHEN...From 3 AM to 11 AM MDT Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ012-014-ORZ064-121400-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Oregon Lower Treasure Valley-
1149 PM MDT Mon Oct 11 2021 /1049 PM PDT Mon Oct 11 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
753 
WWUS75 KBOI 120844
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
244 AM MDT Tue Oct 12 2021

IDZ016-121700-
/O.CON.KBOI.FZ.W.0001.211012T0900Z-211012T1700Z/
Western Magic Valley-
244 AM MDT Tue Oct 12 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Western Magic Valley.

* WHEN...From 3 AM to 11 AM MDT Today.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ012-014-ORZ064-122100-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Oregon Lower Treasure Valley-
244 AM MDT Tue Oct 12 2021 /144 AM PDT Tue Oct 12 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
224 
WWUS75 KBOI 121653
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1053 AM MDT Tue Oct 12 2021

IDZ016-121800-
/O.EXP.KBOI.FZ.W.0001.000000T0000Z-211012T1700Z/
Western Magic Valley-
1053 AM MDT Tue Oct 12 2021

...FREEZE WARNING WILL EXPIRE AT 11 AM MDT THIS MORNING...

Temperatures have warmed above freezing, and the warning will be
allowed to expire on schedule at 11 am MDT. As a reminder, once a
freeze has occurred, even though additional freezing nights will
occur, we will not issue additional freeze warnings for this
forecast zone.

$$

IDZ012-014-ORZ064-130100-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Oregon Lower Treasure Valley-
1053 AM MDT Tue Oct 12 2021 /953 AM PDT Tue Oct 12 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
143 
WWUS75 KBOI 122002
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
202 PM MDT Tue Oct 12 2021

IDZ012-ORZ064-130415-
/O.CAN.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
/O.NEW.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
202 PM MDT Tue Oct 12 2021 /102 PM PDT Tue Oct 12 2021/

...FREEZE WARNING IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT
/9 AM PDT/ THURSDAY...
...FREEZE WARNING FOR TONIGHT IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The freeze warning for tonight has been
  changed to Wed night because cloud cover coming in late tonight
  will prevent freezing temperatures from occurring over most of 
  the area.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ014-130415-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Upper Treasure Valley-
202 PM MDT Tue Oct 12 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM MDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Most of the area will see a freeze tonight.
  Virtually the entire area will freeze Wed night as well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
137 
WWUS75 KBOI 122005
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
205 PM MDT Tue Oct 12 2021

IDZ014-131100-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Upper Treasure Valley-
205 PM MDT Tue Oct 12 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM MDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Most of the area will see a freeze 
  tonight. Virtually the entire area will freeze Wed night as 
  well.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ012-ORZ064-131100-
/O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
205 PM MDT Tue Oct 12 2021 /105 PM PDT Tue Oct 12 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...The freeze warning for tonight has been 
  changed to Wed night because cloud cover coming in late 
  tonight will prevent freezing temperatures from occurring over 
  most of the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
017 
WWUS75 KBOI 130846
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
246 AM MDT Wed Oct 13 2021

IDZ014-131600-
/O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/
Upper Treasure Valley-
246 AM MDT Wed Oct 13 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...Until 10 AM MDT /9 AM PDT/ this morning.
* IMPACTS...Frost and freeze conditions can kill crops, other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IDZ012-ORZ064-132115-
/O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/
Lower Treasure Valley ID-Oregon Lower Treasure Valley-
246 AM MDT Wed Oct 13 2021 /146 AM PDT Wed Oct 13 2021/

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO
10 AM MDT /9 AM PDT/ THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, 
  Lower Treasure Valley ID.

* WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ 
  Thursday.

* IMPACTS...Frost and freeze conditions can kill crops, other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this freeze warning went out at Oct 11, 9:37 AM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 11, 9:37 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Boise ID
937 AM MDT Mon Oct 11 2021

.DISCUSSION...Showers of both snow and rain continue over and near
the western Magic Valley and southeast Owyhee County. A few light
showers or sprinkles were over central Malheur County as well.
Winds will increase through the day, and wind advisories have been
issued for about half the area. In addition, and freeze warning is
in effect for late tonight and early tomorrow morning for the
western Magic Valley. As a reminder, once a freeze occurs, we will
not issue additional freeze warnings for the same area even though
additional freezes will occur. The thinking behind this is that
once a freeze occurs, the growing season is over and further
warnings would serve no purpose. Finally, a freeze watch has been
issued for the Treasure Valley for Tue night into Wed morning. No
changes will be made to the forecast at this time.

&&

.AVIATION...Mostly VFR in eastern OR with MVFR to LIFR in
scattered rain/snow showers across ID. Mountains obscured. Low
level wind shear this evening and overnight. Showers will linger
in the Magic Valley near KTWF KJER through Tuesday morning. Snow
levels 3000-4000ft rising to 4000-5000ft MSL this afternoon.
Surface winds:
N-NW 20-30kt with gusts up to 40kt this afternoon. Winds aloft at
10kft MSL: NW 15-25kt turning to N-NE 25-35kt by the afternoon.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Wednesday night...Moisture increased
rapidly Sunday evening along a cold front passing through western
Idaho. Early this morning the front extended from southwest Montana
through southwest Idaho to north-central Nevada, and was moving
east supported by a deepening upper trough along the coast.
Northwest winds behind the front will increase to 30 to 40 mph
with gusts as high as 50 mph across the Snake Basin and a large
part of eastern Oregon. A Wind Advisory continues in effect in
these areas until late tonight. Meanwhile, rain along the front
will mix with or change to wet snow in the western Magic Valley
and may accumulate up to a half inch there, but as much as 6 to
8 inches in the southern Sawtooths. Areas of blowing snow will
develop at higher elevations where wind gusts exceed 20 mph and
temperatures are below 28F. Skies will clear from west to east
tonight except in south-central Idaho where snow showers will
continue. The western Magic Valley will become cold enough to
warrant a Freeze Warning early Tuesday morning. Winds should keep
the Treasure Valley above 32F tonight, but Wednesday morning will
be colder and a Freeze Watch remains in effect for the entire
Treasure Valley. An upper ridge will pass briefly through our CWA
Tuesday. The next trough from the Gulf of Alaska will spread
light rain and snow across eastern Oregon early Wednesday morning,
weakening as it gets into western Idaho. Gradual clearing in all
areas from west to east Wednesday night. Temperatures will continue
below normal through Wednesday night.

LONG TERM...Thursday through Monday...An upper ridge will build
into the Pacific Northwest through the extended period, allowing
temperatures to gradually warm to near-normal by Saturday. Ensembles
are favoring seasonable and dry conditions through at least Monday.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Watch from late Tuesday night through Wednesday morning
     IDZ012-014.
     Freeze Warning from 3 AM to 11 AM MDT Tuesday IDZ016.
     Wind Advisory until 9 PM MDT this evening IDZ012-014-029.
     Wind Advisory from 3 PM this afternoon to midnight MDT tonight
     IDZ015.
OR...Freeze Watch from late Tuesday night through Wednesday morning
     ORZ064.
     Wind Advisory until 9 PM MDT /8 PM PDT/ this evening ORZ062>064.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...SP
AVIATION.....KA
PREV SHORT TERM...LC
PREV LONG TERM....AL

Nearby

Freeze Warnings in Idaho, 2021Freeze Warnings in Oregon, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.